Alert archive / Missouri / Flash Flood Watches in 2013
Flash Flood Watch 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jun 5, 2013, 2:00 PM CDT for Saint Charles County, Missouri. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2013, 2:00 PM CDT (19:00 UTC)
- Expired
- Jun 9, 2013, 10:28 AM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 9 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WGUS63 KLSX 051900 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT WED JUN 5 2013 ...ADDITIONAL LEVEE FAILURES POSSIBLE ALONG THE CONSOLIDATED NORTH COUNTY LEVEE SYSTEM... .THERE ARE MULTIPLE LOCATIONS OF POTENTIAL FAILURE ALONG THIS LEVEE BETWEEN PORTAGE DES SIOUX AND WEST ALTON ALONG THE MISSISSIPPI RIVER. MOZ061-061700- /O.NEW.KLSX.FF.A.0006.130605T1900Z-130606T1700Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. CHARLES MO- INCLUDING THE CITY OF...ST CHARLES 200 PM CDT WED JUN 5 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL MISSOURI... INCLUDING THE FOLLOWING COUNTY...EASTERN PORTIONS OF ST. CHARLES MO. * THROUGH THURSDAY MORNING * ADDITIONAL FAILURES OF THE CONSOLIDATED NORTH COUNTY LEVEE ARE POSSIBLE. * PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR ADDITIONAL LEVEE FAILURES. PLAN AHEAD AND BE PREPARED TO ACT IN THE EVENT OF A LEVEE FAILURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF NEW FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TILLY/FUCHS
3 follow-up statements
166 WGUS63 KLSX 061656 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1156 AM CDT THU JUN 6 2013 ...ADDITIONAL LEVEE FAILURES POSSIBLE ALONG THE CONSOLIDATED NORTH COUNTY LEVEE SYSTEM... .THERE ARE MULTIPLE LOCATIONS OF POTENTIAL FAILURE ALONG THIS LEVEE FROM WEST OF PORTAGE DES SIOUX TO WEST ALTON ALONG THE MISSISSIPPI RIVER. MOZ061-070500- /O.EXT.KLSX.FF.A.0006.000000T0000Z-130610T1700Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. CHARLES MO- INCLUDING THE CITY OF...ST CHARLES 1156 AM CDT THU JUN 6 2013 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTY...ST. CHARLES MO. * THROUGH MONDAY MORNING * ADDITIONAL FAILURES OF THE CONSOLIDATED NORTH COUNTY LEVEE ARE POSSIBLE. * PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR ADDITIONAL LEVEE FAILURES. PLAN AHEAD AND BE PREPARED TO ACT IN THE EVENT OF A LEVEE FAILURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF NEW FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GOSSELIN/FUCHS
628 WGUS63 KLSX 081650 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT SAT JUN 8 2013 ...ADDITIONAL LEVEE FAILURES POSSIBLE ALONG THE CONSOLIDATED NORTH COUNTY LEVEE SYSTEM... .THERE ARE MULTIPLE LOCATIONS OF POTENTIAL FAILURE ALONG THIS LEVEE FROM WEST OF PORTAGE DES SIOUX TO WEST ALTON ALONG THE MISSISSIPPI RIVER. MOZ061-101700- /O.CON.KLSX.FF.A.0006.000000T0000Z-130610T1700Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. CHARLES MO- INCLUDING THE CITY OF...ST CHARLES 1150 AM CDT SAT JUN 8 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTY...ST. CHARLES MO. * THROUGH MONDAY MORNING * ADDITIONAL FAILURES OF THE CONSOLIDATED NORTH COUNTY LEVEE ARE POSSIBLE. * PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR ADDITIONAL LEVEE FAILURES. PLAN AHEAD AND BE PREPARED TO ACT IN THE EVENT OF A LEVEE FAILURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF NEW FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GKS
074 WGUS63 KLSX 091528 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1028 AM CDT SUN JUN 9 2013 MOZ061-091630- /O.CAN.KLSX.FF.A.0006.000000T0000Z-130610T1700Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. CHARLES MO- INCLUDING THE CITY OF...ST CHARLES 1028 AM CDT SUN JUN 9 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF ST CHARLES COUNTY FROM WEST OF PORTAGE DES SIOUX TO WEST ALTON ALONG THE MISSISSIPPI RIVER HAS BEEN CANCELLED. THE ST CHARLES COUNTY EMERGENCY MANAGER NO LONGER SEES THE POTENTIAL FOR ANY ADDITIONAL LEVEE FAILURES ALONG THE CONSOLIDATED NORTH COUNTY LEVEE SYSTEM...PLUS THE WATER LEVELS ON THE MISSISSIPPI RIVER CONTINUE TO FALL. $$ GKS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 5, 10:41 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 5, 10:41 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1041 AM CDT WED JUN 5 2013 .UPDATE... ISSUED AT 1036 AM CDT WED JUN 5 2013 QUICK UPDATE TO MAKE SOME MINOR ADJUSTMENT TO TIMING OF REMNANTS OF MCS. STILL BELIEVE THIS WILL DISSIPATE AS IT CONTINUES TO MOVE EWD. HOWEVER...AREAS WITH STRONGEST WAA ARE EXPECTED TO SEE PRECIP FURTHER EWD THAN ACROSS THE SRN PORTIONS OF THE CWA. CONTINUED CHANCE FURTHER N WHERE THE SFC FNT WILL SLOWLY DRIFT SWD...BUT BETTER CHANCES WILL BE THIS EVENING WITH TSRA DISSIPATING WITH LOSS OF HEATING. TILLY && .SHORT TERM...(THROUGH LATE THIS AFTERNOON) ISSUED AT 338 AM CDT WED JUN 5 2013 CLOSED UPPER LOW ACROSS THE ERN DAKOTAS WILL OPEN AS IT PUSHES EAST TO THE WRN TIP OF LAKE SUPERIOR BY THIS EVENING. THE ASSOCD SFC SYSTEM IS EXPECTED TO SLIDE SE TODAY FROM NEAR FARGO TO ERN IA BY 00Z. THIS WILL DRAG A WEAK DIFFUSE COLD FRONT INTO THE AREA. THIS WILL BE THE PRIMARY FOCUS FOR SHRA/TSTM ACTIVITY AS IT MOVES THRU THE CWA. A LINE OF TSTMS HAS DVLPD OVERNIGHT ACROSS KS/OK AND IT CONTINUES TO MOVE EAST. THIS IS TIMED TO APPROACH OUR CNTRL MO COUNTIES BY NOON...BUT IT IS EXPECTED TO BE IN A WEAKENING PHASE BY THEN. AM NOT CONFIDENT ENOUGH ON EVOLUTION OF MCS ATTM TO INCREASE POPS MUCH...BUT THIS WILL HAVE TO BE MONITORED AND FURTHER UPDATES MAY BE NECESSARY TO RAMP POPS UP. THINKING IS THAT ADDTNL TSTMS WILL DVLP LATER THIS AFTN ALONG AND AHEAD OF THE BNDRY...WHICH BY THAT TIME SHOULD BE ROUGHLY ALIGNED ALONG I-70. HIGH TEMPS WILL LARGELY DEPEND ON WHAT THE MCS ACROSS THE PLAINS DOES TODAY. AT A MINIMUM...THE MCS HAS GENERATED A CIRRUS SHIELD THAT SHOULD HOLD TEMPS DOWN AGAIN TODAY. THINK HIGHS SHOULD BE A COUPLE OF DEGREES WARMER THAN YESTERDAY DUE TO A WARMER START. THE PREVIOUS IS ASSUMING THE MCS DETERIORATES BEFORE REACHING THE FA. OTHERWISE SIGNIFICANT ADJUSTMENTS WILL BE NEEDED. 2% .LONG TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 338 AM CDT WED JUN 5 2013 TSRA CHCS WILL PERSIST THROUGH TOMORROW DUE TO A SLOW-MOVING CDFNT AND A SHORTWAVE TROF MOVING THROUGH THE NRN PLAINS TOWARDS THE WRN GRTLKS. THE FRONT IS FCST TO DRIFT SOUTH OF THE CWA BY TOMORROW NIGHT BEFORE STALLING. A RIDGE OF HIGH PRESSURE THEN BUILDS ACROSS THE REGION IN ITS WAKE. THIS WILL LEAD TO COOLER TEMPERATURES AND OVERALL DRIER WX FOR FRI AND FRI NIGHT. THE SFC RIDGE BEGINS MOVING OFF TO THE EAST ON SATURDAY WHILE A STRONG VORT MAX MOVES INTO THE NRN PLAINS. ATTM IT STILL LOOKS LIKE THIS FEATURE WILL DRIVE PCPN CHCS FOR SATURDAY NIGHT AND SUNDAY MORNING DESPITE SOME DIFFERENCES BETWEEN MODELS REGARDING THE DEGREE OF INTERACTION WITH A LOW PRESSURE SYSTEM OVER SRN CANADA. UNSETTLED WEATHER IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. THE CWA WILL BE LOCATED BENEATH NW FLOW ALOFT AND THERE ARE SEVERAL SHORTWAVES FCST TO MOVE THROUGH THE FLOW. THIS IS A TYPICAL PATTN FOR NOCTURNAL MCS DVLPMT AT THIS TIME OF YEAR. TEMPERATURES AND PCPN CHCS FOR ANY GIVEN DAY/NIGHT WILL DEPEND HEAVILY ON THE TIMING OF THE SHORTWAVES AND ON MESOSCALE EFFECTS FM UPSTREAM AND/OR PRIOR CONVECTION. SINCE THESE DETAILS CURRENTLY CANNOT BE FCST ACCURATELY SEVERAL DAYS IN ADVANCE...THE FCST FOR NEXT WEEK GENERALLY FOLLOWS THE RECOMMENDED CR INITIALIZATION. KANOFSKY && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 723 AM CDT WED JUN 5 2013 COMPLEX OF STORMS ONGOING ACROSS ERN KS/OK WILL CONTINUE TO PROGRESS EAST THIS MORNING AS THE INTENSITY DECREASES. TOUGH CALL WHETHER PRECIP WILL ACTUALLY REACH KCOU. IF IT DOES...IT SHOULD BE CLOSE TO NOON. HAVE INTRODUCED A TEMPO GROUP FOR THIS ACTIVITY. MEANWHILE...A WEAK COLD FRONT IS EXPECTED TO SLOWLY SAG INTO THE FA TODAY. THIS SHOULD BE THE FOCUS FOR AFTN/EVNG CONVECTION. THE BNDRY IS EXPECTED TO BE ROUGHLY ALIGNED ALONG I70 BY THIS AFTN. TIMING AND COVERAGE ISSUES LIMIT MENTION OF PRECIP TO VCSH AT ALL TAF SITES FOR THE REST OF THE PRECIP THREAT. THE FRONT IS FORECAST TO STALL SOUTH OF THE AREA TOMORROW. WINDS WILL REMAIN LIGHT THRU THE PRD. SPECIFICS FOR KSTL... VFR FCST THRU THE PRD. CHANCE OF SHRAS THIS EVENING ALONG A WEAK COLD FRONT WITH WINDS BCMG NNWRLY OVERNIGHT BEHIND BNDRY. 2% && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 5, 4:20 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 AM CDT WED JUN 5 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-052300- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 420 AM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF MISSOURI AND ILLINOIS TODAY AND TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME HOWEVER A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. SOME POINTS ALONG THE MISSISSIPPI...MISSOURI...ILLINOIS... MERAMEC AND KASKASKIA RIVERS ARE CURRENTLY IN MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND AGAIN ON MONDAY NIGHT. POINTS ALONG THE MISSISSIPPI...MISSOURI...ILLINOIS...KASKASKIA AND MERAMEC RIVERS ARE FORECAST TO BE IN MAJOR FLOOD OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KANOFSKY
Nearby
Flash Flood Watches in Missouri, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.